Steriod injections

villier
villier Member Posts: 4,426
edited 8. Apr 2013, 11:23 in Living with Arthritis archive
Got injection in base of thumb a couple of weeks a go, thought it would give some relief unfortunately it has not, my concern it has made the pain worse, has anyone experienced this, would appreciate some advice :roll: xxx

Comments

  • fibrogal1
    fibrogal1 Member Posts: 11
    edited 30. Nov -1, 00:00
    Didnt want to read and run,only had steroid injections in knee and it has been a total miracle for me,no painand my limp has now gone.Can sleep properly for first time in ages hope you get it sorted soon.
  • Numptydumpty
    Numptydumpty Member Posts: 6,417
    edited 30. Nov -1, 00:00
    Oh Marie, that is very bad luck :x
    I've always had some relief from steroid injections into joints, albeit short lived. I've never had one make things worse :shock:
    Maybe you should call your Rheumy.
    I really hope things improve very soon.
    Take care (((())))
    Numpty
  • barbara12
    barbara12 Member Posts: 21,280
    edited 30. Nov -1, 00:00
    Aww Marie that is the one injection that has worked for me...I have had them all over the place and had know relief....my thumb one is just wearing off after 5 months so I am hoping he can give me another one, I wounder if there a different strengths :?: ...hope it eases up very soon xx
  • jacqmun
    jacqmun Member Posts: 65
    edited 30. Nov -1, 00:00
    My experience of steroid injections is that they are relatively pain free whilst being admimistered, then you feel pain for a few hours after, which can be pretty damned painful, almost sickly feeling..........then the blessed relief. I wish you well!
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    fibrogal1 wrote:
    Didnt want to read and run,only had steroid injections in knee and it has been a total miracle for me,no painand my limp has now gone.Can sleep properly for first time in ages hope you get it sorted soon.


    Thanks fibrogal, I am so pleased that it worked for you, great that your limp has gone and you are now getting sleep, long may it continue xx
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    Oh Marie, that is very bad luck :x
    I've always had some relief from steroid injections into joints, albeit short lived. I've never had one make things worse :shock:
    Maybe you should call your Rheumy.
    I really hope things improve very soon.
    Take care (((())))
    Numpty

    Thanks Numpty, I'm wondering if it's just coincidence as it's a different type of pan I'm getting now, really sharp shooting pain even at rest, the pain I have been getting is grinding bone on bone which is still there and is swelling again, it was actually the surgeon that gave me the injection, I am due to see my doc soon for a catch up so will mention to him xx
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    barbara12 wrote:
    Aww Marie that is the one injection that has worked for me...I have had them all over the place and had know relief....my thumb one is just wearing off after 5 months so I am hoping he can give me another one, I wounder if there a different strengths :?: ...hope it eases up very soon xx

    Thanks Barbara, I'm not sure if there are different strengths or not, I have had them in my elbow and shoulder before and they worked a treat, they gave me a couple of splints at the hospital which are helping a bit especially when I'm doing housework, glad you have had five months out of yours, will see what the doc says xx
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    jacqmun wrote:
    My experience of steroid injections is that they are relatively pain free whilst being admimistered, then you feel pain for a few hours after, which can be pretty damned painful, almost sickly feeling..........then the blessed relief. I wish you well!


    Thanks jacqmum, I'm afraid the one that I got was, shall we say a bit nippy :lol: have never felt them in the past, after that absolutely nothing apart from the grinding pain and the next day the shooting pains started 'tis a bit of a mystery, will see what my GPs thoughts are when I see him soon, glad they work for you xx
  • toady
    toady Member Posts: 1,646
    edited 30. Nov -1, 00:00
    Hi villier, this is only very much a suggestion based on what my rheumy nurse has told me a few times; which is that when swelling in a joint goes down through treatment, you may still have pain because in a way the swelling/fluid has been 'cushioning' the joint (sort of so now the joint & bones will be moving in a different environment. She told me that in relation to starting anti-tnf, ie to be prepared that i might still have the pain of a damaged joint & that might be what i was left with after swelling subsides. May not be the case for you but just thought I'd pass it on as it sort of makes sense. Hope yours settles.
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    toady wrote:
    Hi villier, this is only very much a suggestion based on what my rheumy nurse has told me a few times; which is that when swelling in a joint goes down through treatment, you may still have pain because in a way the swelling/fluid has been 'cushioning' the joint (sort of so now the joint & bones will be moving in a different environment. She told me that in relation to starting anti-tnf, ie to be prepared that i might still have the pain of a damaged joint & that might be what i was left with after swelling subsides. May not be the case for you but just thought I'd pass it on as it sort of makes sense. Hope yours settles.

    Thanks Toady, I am assuming you think maybe it's RA I have, it is good ole OA, but I can see the reasoning would be the same for both ie the cushioning of the joint with the swelling and what you have said has totally made sense, the injections that I have had in the past in different places worked a treat and I didn't feel a thing, this time I did, so was wondering if there was any relation to me now getting other pain, I feel I got nothing at all from the injection this time as it's nearly three weeks, I don't think anything is going to happen now, will mention it to GP when I see him soon, thanks again xx
  • lorica
    lorica Member Posts: 187
    edited 30. Nov -1, 00:00
    I hate to say this I have had the opposite reaction to the steroid injection, unfortunately it has no affect, the pain never goes away... i might get a couple of hours a day max. I had it last done in February, the doctor insisted there was no liquid in my knee to drain first, so he just injected the kenalog, and for the past couple of months the pain has been so bad! That's me the doc keeps finding drugs that are meant to work wonders don't work at all....
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    I'm sorry to hear you are not getting anything out of the injections Lorica, I have actually got nothing out of this one for my arthritis but have had relief from them in my elbow and shoulder not arthritis related(yet), everyone is different and unfortunately it hasn't worked for you and I, my surgeon is talking surgery if they don't work, I hope you get a solution to your pain soon................Marie xx